Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 32, NWS Brownsville, TX

March 22, 2009

NWS Brownsville, TX issued this small craft advisory at Mar 22, 2009, 1:56 PM CDT. It took effect at Mar 23, 2009, 12:00 AM CDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 1:56 PM CDT (18:56 UTC)
In effect from
Mar 23, 2009, 12:00 AM CDT
Expired
Mar 25, 2009, 4:00 AM CDT
In force
52 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 1:46 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 22, 1:46 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
146 PM CDT SUN MAR 22 2009

.DISCUSSION...MAIN CONCERN IN THE FIRST FEW DAYS OF THE FORECAST
PACKAGE WILL BE THE WIND AND FIRE DANGER IT WILL BRING WITH IT.
THE SECOND HALF CONCERNS WILL BE THE TIMING AND STRENGTH OF A COLD
FRONT WHICH COULD ARRIVE AS EARLY AS FRIDAY AFTERNOON OR AS LATE
AS SATURDAY.

UPPER AIR PATTERN BECOMING PROGRESSIVE WITH A SERIES OF SHORT WAVE
TROUGHS TO TRAVERSE THE U.S. OVER THE NEXT WEEK OR SO...TYPICAL
FOR AN ACTIVE SPRING PATTERN. THIS WILL USHER IN PERIODIC STRONG
WINDS ACROSS THE CWA WITH WARM TO HOT TEMPERATURES IN ADVANCE OF
ANY COLD FRONTS OR DRY LINES THAT TRY TO MAKE INTO THE VALLEY. THE
FIRST OF THE SHORTWAVES IS CURRENTLY OVER THE GREAT BASIN AND WILL
PROGRESS INTO THE ROCKIES ON MONDAY MOVING THROUGH THE PLAINS ON
TUESDAY. PRESSURE GRADIENT TIGHTENS AND LOW LEVEL JET STRENGTHENS
OVER THE NEXT 48 HOURS. A FIRE WEATHER WATCH WILL BE ISSUED FOR
MONDAY MORNING AND AFTERNOON WITH CONFIDENCE IN A WIND ADVISORY
INCREASING. WILL LEAVE NPW ISSUANCE FOR THE MIDNIGHT SO THAT THEY
FINE TUNE THE MAIN AREAS OF CONCERN. WINDS TO REMAIN HEALTHY
MONDAY NIGHT INTO TUESDAY AS THE LOW LEVEL JET REACHES IT MAX
STRENGTHEN DURING THIS PERIOD. WINDS MAY LAY DOWN LATER TUESDAY
AFTERNOON DEPENDING HOW FAR EAST A FRONTAL TROUGH OR DRY LINE
ADVANCES EAST. DRIER AIR BEHIND THIS DRY LINE SHOULD INCREASE THE
FIRE DANGER ON TUESDAY ESPECIALLY OUT WEST AND MAY POSE A GREATER
THREAT FARTHER EAST DEPENDING HOW FAR EAST THE DRY AIR PUSHES.
TEMPERATURES TO INCH UPWARD THE NEXT FEW DAYS AS THE STRONG
SOUTHEAST WINDS VEER SOUTH THE FARTHER WEST YOU GO. HIGH TEMPS TO
BREAK 90 CENTRAL AND WESTERN AREA WITH OVERNIGHT LOWS TO ONLY LOW
INTO THE MID 60S TO NEAR 70 DEGREES. THIS NUMBERS ARE BLEND OF THE
NAM AND GFS MOS GUIDANCE.

AS THE FIRST SHORT WAVE PASSES EAST TUESDAY NIGHT A TRAILING COLD
FRONT LAGS ACROSS THE NORTHERN TIER COUNTIES ON WEDNESDAY. LOW
RAIN CHANCES WERE MAINTAINED ACROSS THE NORTH BUT WERE REDUCED IN
THE SOUTH. NO SIGNIFICANT TEMPERATURES CHANGES ARE ANTICIPATED THE
FRONT LOSES ITS IDENTITY. HOWEVER TEMPERATURES ACROSS THE SOUTHWEST
COULD BECOME VERY WARM WITH 90 DEGREES TO BE BROKEN IN A FEW
LOCATIONS. THURSDAY IS A TRANSITION DAY AS THE NEXT SHORTWAVE
BEGINS TO DIG DOWN THE ROCKIES. THE HOTTEST TEMPERATURES OF THE
WEEK AND BREEZY CONDITIONS ARE ANTICIPATED. THE UPPER TROUGH LOOKS
TO BE A QUICK MOVER WITH THE GFS DEPICTING A 150+ UPPER JET
ASSOCIATED WITH THIS SYSTEM AT 06Z/26. THE GFS AND LOW RES ECMWF
SHOW A FASTER MOVEMENT OF THE COLD FRONT WITH TIMING NOW FRIDAY
AFTERNOON. FRONT LOOKS DRY AT THIS TIME AND MAY PACK A MODEST PUNCH
OF STRONG NORTH WINDS AND MUCH LOWER DEW POINTS. THIS WILL RAISE
THE FIRE WEATHER CONCERN ONCE AGAIN FOR FRIDAY AFTERNOON AND MAYBE
LINGERING INTO SATURDAY. TEMPERATURES MAY FALL BELOW NORMAL BUT DO
NOT EXPECT MUCH IN THE WAY OF CLOUDS SO NEAR NORMAL READINGS CAN
BE EXPECTED. THAT IS ENOUGH FOR NOW.

&&

.AVIATION...SCT-BKN CU FIELD AGAIN BLANKETING MOST OF DEEP SOUTH TX
THIS AFTN. A COUPLE OF SPRINKLES CANT BE RULED OUT UNDERNEATH SOME
OF THESE...BUT CHC IS VERY SLIGHT ATTM. THINNING AND CLEARING
ANTICIPATED AROUND SUNSET THIS EVE AS THE MODERATE TO STRONG SE
WINDS BEGIN TO RELAX SOME. MON IS ANTICIPATED TO BE VERY WINDY AS
THE PRESSURE GRADIENT TIGHTENS RESULTING IN SE WINDS IN THE 20-30 KT
RANGE WITH HIGHER GUSTS POSSIBLE. GENERALLY CLEAR SKIES THRU EARLY
MON MRNG WITH SOME CI POSSIBLE BEFORE LLVL CU FIELDS DEVELOP BY
MIDDAY. VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS.

&&

.MARINE...THE 1 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTHEAST AROUND 8 KTS AND SEAS WERE AROUND 5 FT WITH A PERIOD OF 7
SECONDS. MTRPIL REPORTED A SOUTHEAST WIND AROUND 19 KTS GUSTING TO
AROUND 24 KTS. CHANGES CERTAIN TO TAKE PLACE ACROSS THE LOWER TX
COASTAL WATERS DURING THE NEXT 24 TO 48 HRS AS THE LOCAL PRESSURE
GRADIENT TIGHTENS AND ONSHORE FLOW STRENGTHENS. MODERATE TO STRONG
SE WINDS HAVE BEEN REPORTED IN AND AROUND THE LAGUNA SO FAR TDY AND
THE SCA ISSUED EARLIER WILL CONTINUE THRU EARLY THIS EVE. WINDS
SHOULD THEN RELAX AROUND SUNSET ACROSS THE BAY UNDER ADVISORY
CRITERIA. ANTICIPATE SE WINDS TO INCREASE AND SEAS TO BUILD LATE
TNGT ACROSS THE GULF WATERS. WILL GO AHEAD AND ISSUE AN SCA FOR THE
NEAR AND FAR OFFSHORE WATERS BEGINNING AT MIDNIGHT THRU MON EVE AS
ALL INDICATIONS ARE THAT WINDS WILL BE AT OR EXCEEDING CRITERIA AND
SEAS WILL FOLLOW SUIT THEREAFTER. A FAIRLY BREEZY DAY IS EXPECTED
MON WITH INCREASING WINDS ACROSS THE BAY TO INCLUDE THIS ZONE BACK
INTO SCA STATUS AROUND MID MORNING. MDL GUIDANCE WOULD INDICATE
AGITATED MARINE CONDITIONS WILL CONTINUE INTO TUE BEFORE THE
PRESSURE GRADIENT BEGINS TO RELAX BY EARLY WED AS FRONTAL BOUNDARY
STALLS TO THE NORTH. THIS CALMER PERIOD COULD BE BRIEF HOWEVER AS
WINDS AND SEAS COULD ELEVATE AGAIN BY THE END OF THE WORK WEEK IN
RESPONSE TO A COLD FRONTAL PASSAGE ON FRI.

&&

.FIRE WEATHER...FIRE DANGER INCREASES ON MONDAY AS SOUTHEAST WINDS
INCREASE. A FIRE WEATHER WATCH HAS BEEN ISSUED WITH AN UPDATE TO
THE MORNING FWF EXPECTED TO BE ISSUED THIS AFTERNOON. FIRE WEATHER
CONDITIONS BECOME MORE CRITICAL OUT WEST TUESDAY WITH DEW POINTS
FALLING BEHIND A DRY LINE AND WINDS REMAIN STRONG ESPECAILLY EARLY
IN THE DAY. MIN RH LEVELS FALLING WELL BELOW 30 PERCENT WEST OF
HIGHWAY 281. CONFIDENCE IN A RED FLAG WARNING FOR TUESDAY IN
MODERATE AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  81  69  83 /   0   0   0  10
BROWNSVILLE          66  83  68  85 /   0   0   0  10
HARLINGEN            66  85  68  86 /   0   0   0  10
MCALLEN              68  86  69  88 /   0   0   0  10
RIO GRANDE CITY      67  89  67  90 /   0   0   0  10
SOUTH PADRE ISLAND   69  78  69  80 /   0   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GMZ130-132-
     135.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

59/57
Hazardous weather outlook, Mar 22, 4:39 AM CDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
439 AM CDT SUN MAR 22 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-230945-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
439 AM CDT SUN MAR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY HAS BEEN POSTED FROM NOON UNTIL 6 PM CDT
FOR THE LAGUNAS. THE PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE
OVER THE GULF OF MEXICO AND THE LOW PRESSURE EAST OF THE ROCKY
MOUNTAINS WILL ALLOW FOR STRONGER WINDS THAN PRIOR DAYS. STRONGER
WINDS ARE EXPECTED FOR MONDAY AND TUESDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND ADVISORY CONDITIONS ARE POSSIBLE FOR MONDAY AND TUESDAY. A
RED FLAG WARNING MAY BE NEEDED FOR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 9:43 AM CDTSmall Craft AdvisoryBRO8 hr
Mar 22, 1:48 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Mar 22, 3:50 PM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more27 hr

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.